Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Another facial wasting and extended belly question
May 11, 2001

I am a very athletic hcv+ and hiv+ man. About 15 months ago I began to experience dreadful fatique, nausea, and loss of appetite so I had to stop exercise. My Infectious disease Dr. discovered elevated liver enzymes and prescribed a med holiday because my liver enzymes had elevated due to my hcv infection. Then my Gastrointerologist put me on Intron-A and Ribivirin therapy. During that time my hiv viral load elevated and my hiv Dr. prescribed Sustiva and Koelin. Now I'm noticing my face wasting and my stomach beginning to extend. A health professional told me the fat is not in the place it would normally be because of the hiv drugs. He says the fat causing the extended belly is coating the vital organs in the belly. Is this true? Now that I'm experiencing a return of vitality, can I lose this fat by increasing my aerobic exercise? Thank You

Response from Dr. Dieterich

What you are describing is typical for lipatrophy/lipodystrophy. The fat increases in the abdomen and decreases in the limbs. I don't know what Koelin is, though. You can ask for a testosterone level. Exercise is going to help somewhat, but may not be a total cure. Try it, just don't overdo. Ask your MD for a lactate level as well. Good luck! DTD



Previous
HCV followed by HIV
Next
Peg interterferon

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement